Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: does gastritis go away ....


 karladd - Tue Aug 24, 2004 9:30 am

I was diagnosed with gastritis and my doctor gave me pain killers nothing else so i was wondering if it goes away by itself or what happens... its been over a week since my symptoms began and i cant take being sick anymore
 Dr. Tamer Fouad - Thu Aug 26, 2004 4:21 pm

User avatar Hi karladd,
What pain killers are you taking? Some pain killers are bad for the stomach e.g. Non-steriodal anti-inflammatory drugs. These should be avoided. Again it depends on the type of gastritis you have. Acute gastritis usually goes away with simple antacids and a bland diet. It should resolve within a day or two. If you are still suffering then you should re-consult your doctor who may recommend a different approach.
 tulip18 - Mon Aug 30, 2004 2:32 am

IVe been in pain with the gastritis for over two weeks now and im so confused ive lost alot of weight in just two weeks and i have intense pelvic pain......... the pain killer is buscopan but ive stopped taking it ...
 Dr. Tamer Fouad - Mon Aug 30, 2004 12:39 pm

User avatar Buscupan may help the pelvic pain but won't help the gastritis. You should be started on anti-ulcer treatment after consulting with your doctor. The cause of your rapid loss of weight and your pelvic pain must be investigated.

Best regards,
 tulip18 - Tue Aug 31, 2004 7:25 am

Well i am also on mcp and protozol i believe it is called.... i have not been eating very much since ive been sick, i also have had an endoscopy today the doctor said my stomach looked fine but i have to wait for the biopsy results.....

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us